Alert archive / Utah / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Salt Lake City, UT

June 24, 201410 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jun 24, 2014, 1:36 PM MDT for 10 counties in Utah. It took effect at Jun 25, 2014, 12:00 PM MDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2014, 1:36 PM MDT (19:36 UTC)
In effect from
Jun 25, 2014, 12:00 PM MDT
Expired
Jun 26, 2014, 11:00 PM MDT
In force
35 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Carbon County, UT, Emery County, UT, Garfield County, UT, Grand County, UT, Iron County, UT, Kane County, UT, San Juan County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 139 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2893 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WWUS85 KSLC 241936
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
136 PM MDT TUE JUN 24 2014

UTZ497-498-251200-
/O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/
/O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
MOJAVE DESERT-GRAND STAIRCASE-
136 PM MDT TUE JUN 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 497 AND 498...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-251200-
/O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/
/O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
COLOR COUNTRY WEST DESERT-
136 PM MDT TUE JUN 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489>491-251200-
/O.UPG.KSLC.FW.A.0006.140626T1800Z-140627T0500Z/
/O.NEW.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/
SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-
136 PM MDT TUE JUN 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 489...
490 AND 491 BELOW 6500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 6500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM NOON TO 11 PM MDT THURSDAY. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 
  6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-251200-
/O.UPG.KSLC.FW.A.0006.140625T1800Z-140627T0500Z/
/O.NEW.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
COLOR COUNTRY MOUNTAINS-
136 PM MDT TUE JUN 24 2014

...RED FLAG WARNING IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
496 BELOW 8500 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING BELOW 8500 FEET FOR WIND AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
630 
WWUS85 KSLC 250911
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
311 AM MDT WED JUN 25 2014

UTZ497-498-252200-
/O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
MOJAVE DESERT-GRAND STAIRCASE-
311 AM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 497 AND 498...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-252200-
/O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
COLOR COUNTRY WEST DESERT-
311 AM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 495 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489>491-252200-
/O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/
SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-
311 AM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 489...490 AND 491 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 
  6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-252200-
/O.CON.KSLC.FW.W.0012.140625T1800Z-140627T0500Z/
COLOR COUNTRY MOUNTAINS-
311 AM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 496 BELOW 8500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
363 
WWUS85 KSLC 252102
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
302 PM MDT WED JUN 25 2014

UTZ497-498-261200-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
MOJAVE DESERT-GRAND STAIRCASE-
302 PM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 497 AND
498...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST WINDS AT 15-25 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...MINIMUM BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-261200-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
COLOR COUNTRY WEST DESERT-
302 PM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489>491-261200-
/O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/
SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-
302 PM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 11 PM MDT
THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 489...490 AND 491 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 
  6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS OVER 30 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-261200-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
COLOR COUNTRY MOUNTAINS-
302 PM MDT WED JUN 25 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THURSDAY
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
496 BELOW 8500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8500 FEET.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS OVER 25 MPH.

* RELATIVE HUMIDITY...LOWERING BELOW 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
848 
WWUS85 KSLC 260854
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
254 AM MDT THU JUN 26 2014

UTZ497-498-262230-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
MOJAVE DESERT-GRAND STAIRCASE-
254 AM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
497 AND 498...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 MPH...55
  MPH ACROSS SOUTH CENTRAL UTAH.

* RELATIVE HUMIDITY...4 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ495-262230-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
COLOR COUNTRY WEST DESERT-
254 AM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
495 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 495 COLOR COUNTRY WEST 
  DESERT BELOW 6500 FEET.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS OF 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON
  AND EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE
  FUELS ARE CRITICALLY DRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489>491-262230-
/O.CON.KSLC.FW.W.0012.140626T1800Z-140627T0500Z/
SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-
254 AM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM
MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 489...490 AND 491 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 
  6500 FEET AND FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET.

* WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS OVER 35 MPH.

* RELATIVE HUMIDITY...6 TO 11 PERCENT.

* DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON
  AND EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-262230-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
COLOR COUNTRY MOUNTAINS-
254 AM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
496 BELOW 8500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8500 FEET.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS OVER 55 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* DRY MICROBURSTS...AND LIGHTNING WILL BE POSSIBLE THIS AFTERNOON
  AND EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
207 
WWUS85 KSLC 262131
RFWSLC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
331 PM MDT THU JUN 26 2014

UTZ497-498-270500-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
MOJAVE DESERT-GRAND STAIRCASE-
331 PM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
497 AND 498...

* AFFECTED AREA...FIRE WEATHER ZONE 497 MOJAVE DESERT AND FIRE 
  WEATHER ZONE 498 GRAND STAIRCASE.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH ISOLATE GUSTS TO 40
  MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ489>491-495-270500-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
SAN RAFAEL SWELL-COLORADO RIVER BASIN-SOUTHEAST UTAH-
COLOR COUNTRY WEST DESERT-
331 PM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
489...490...491 AND 495 BELOW 6500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 489 SAN RAFAEL SWELL BELOW 
  6500 FEET...FIRE WEATHER ZONE 490 COLORADO RIVER BASIN BELOW 
  6500 FEET...FIRE WEATHER ZONE 491 SOUTHEAST UTAH BELOW 6500 
  FEET AND FIRE WEATHER ZONE 495 COLOR COUNTRY WEST DESERT BELOW 
  6500 FEET.

* WINDS...SOUTHWEST 20 TO 30 MPH WITH ISOLATED GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* DRY MICROBURSTS AND LIGHTNING WILL BE POSSIBLE THROUGH THIS 
  EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

UTZ496-270500-
/O.CON.KSLC.FW.W.0012.000000T0000Z-140627T0500Z/
COLOR COUNTRY MOUNTAINS-
331 PM MDT THU JUN 26 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
496 BELOW 8500 FEET...

* AFFECTED AREA...FIRE WEATHER ZONE 496 COLOR COUNTRY MOUNTAINS 
  BELOW 8500 FEET.

* WINDS...SOUTHWEST 25 TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* DRY MICROBURSTS AND LIGHTNING WILL BE POSSIBLE THROUGH
  THIS EVENING.

* IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE 
  HUMIDITY WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS WHERE 
  FUELS ARE CRITICALLY DRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 24, 10:36 AM MDT, 3 hours earlier.

Area forecast discussion, Jun 24, 10:36 AM MDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1036 AM MDT TUE JUN 24 2014

.SYNOPSIS...HIGH PRESSURE WILL STRENGTHEN ACROSS THE INTERIOR WEST
TODAY. THE NEXT SIGNIFICANT WEATHER DISTURBANCE WILL IMPACT THE
REGION LATE THURSDAY INTO FRIDAY.

&&

.DISCUSSION...CLOUDS ACROSS THE NORTHERN HALF OF THE CWA ARE
INDICATIVE OF THE MID-LEVEL MOISTURE IN PLACE. WITH A DISTURBANCE
FORECAST TO CROSS NORTHERN UTAH THIS AFTERNOON...EXPECT THAT
SIMILAR TO THE PAST FEW DAYS...THUNDERSTORMS WILL DEVELOP ACROSS
NORTHERN UTAH THIS AFTERNOON. WITH DRY LOWER LEVELS...LITTLE
PRECIP WILL MAKE IT TO THE GROUND...AND THE MAIN IMPACT FROM THE
THUNDERSTORMS WILL BE GUSTY WINDS.

SOUTHWESTERLY FLOW WILL DEVELOP AHEAD OF A DISTURBANCE THAT WILL
CROSS THE FORECAST AREA THURSDAY. AS A RESULT...TEMPERATURES WILL
WARM THROUGH TOMORROW...WITH TEMPERATURES TOMORROW AFTERNOON A FEW
DEGREES ABOVE NORMAL.

A COLD FRONT WILL MOVE THROUGH THE STATE THURSDAY BRINGING
THUNDERSTORMS AND COOLER TEMPERATURES. ZONAL FLOW WILL CONTINUE
INTO THE WEEKEND...AND AS A RESULT...TEMPERATURES WILL BE SLOW TO
WARM.

CURRENT FORECAST LOOKS GOOD...NO UPDATES PLANNED.

&&

.AVIATION...OPERATIONAL WEATHER CONCERNS ARE EXPECTED TO REMAIN
MINIMAL AT THE KSLC TERMINAL THROUGH THE VALID TAF PERIOD. SOUTH
WINDS ARE EXPECTED TO PREVAIL UNTIL 20-21Z BEFORE SHIFTING TO THE
NORTHWEST FOR THE REMAINDER OF THE AFTERNOON HOURS.

&&

.FIRE WEATHER...A WEAK DISTURBANCE MOVING ACROSS NORTHWEST UTAH WILL
TEND TO ENHANCE SOUTHWEST WINDS ALOFT ACROSS THE WESTERN VALLEYS THIS
AFTERNOON BUT NOT ANTICIPATING ANY AREAS REACHING RFW CRITERIA. A
LITTLE STRONGER DISTURBANCE WILL CAUSE WINDS TO INCREASE OVER THE
AREA WEDNESDAY. WILL LIKELY BE UPGRADING FIRE WEATHER WATCH TO A RED
FLAG WARNING FOR AREAS WHERE FUELS ARE DRY ACROSS SOUTHWEST UTAH
WEDNESDAY AND AND EXTEND THAT INTO THURSDAY AS A MORE VIGOROUS
TROUGH APPROACHES. ISOLATED HIGH BASED CONVECTION IS EXPECTED OVER
THE NORTHERN MOUNTAINS TODAY WITH GUSTY WINDS THE MAIN CONCERN.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR UTZ489>491.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR UTZ495>498.

WY...NONE.
&&

PUBLIC...HOSENFELD
FIRE WEATHER/AVIATION...STRUTHWOLF

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 24, 5:24 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
524 AM MDT TUE JUN 24 2014

UTZ001>016-019>021-517-518-WYZ021-251230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
524 AM MDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED HIGH-BASED SHOWERS ARE EXPECTED TO DEVELOP AGAIN OVER
MAINLY THE HIGH TERRAIN OF NORTHERN UTAH THIS AFTERNOON. THESE
WILL LIKELY BE ACCOMPANIED BY BRIEF MICROBURST WINDS WITH GUSTS
OVER 40 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR
SOUTHERN UTAH ON WEDNESDAY AS DRY CONDITIONS PERSIST AND
SOUTHWEST WINDS INCREASE AHEAD OF THE NEXT WEAK WEATHER
DISTURBANCE.

MORE WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST
FOR SOUTHERN UTAH ON THURSDAY.

A STORM SYSTEM ARRIVING LATE THURSDAY AFTERNOON WILL PUSH A COLD
FRONT INTO NORTHERN UTAH. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER NORTHERN UTAH NEAR THE
FRONT...SOME OF WHICH COULD PRODUCE STRONG GUSTY MICROBURST
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Red Flag Warnings in Utah, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.